MAUDE Adverse Event Report: D.O.R.C INTERNATIONAL DISPOSABLE HIGH SPEED CUTTER 25G/8000CPM

D.O.R.C INTERNATIONAL DISPOSABLE HIGH SPEED CUTTER 25G/8000CPM
Catalog Number 8267.VIT25
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation showed that the outer knife was loose, which caused the air bubbles and insufficient aspiration.This incident has occurred during surgery, formation of bubbles during surgery might lead to patient harm.Hence this complaint is concluded as reportable.This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer.Details of this activity were discussed with cdrh office of compliance ((b)(6)) during a tele-conference on 05/31/2017.There is limited information on this incident and no information on the patient outcome or if they were harmed.
 
Event or Problem Description
This event occurred in (b)(6).According to our customer when using the vitrectome air bubbles were caused and the aspiration was insufficient.This event occurred during surgery.There is no information that the patient was injured or harmed.There is no information on the outcome of the patient.

Brand Name
DISPOSABLE HIGH SPEED CUTTER 25G/8000CPM
Common Device Name
DISPOSABLE HIGH SPEED CUTTER 25G/8000CPM
Manufacturer (Section D)
D.O.R.C INTERNATIONAL
scheijdelveweg 2
zuidland, netherlands 3214 VN
NL  3214 VN
MDR Report Key6946383
Report Number1222074-2017-00017
Device Sequence Number1011470
Product Code HQE
UDI-Device Identifier08717872019086
UDI-Public08717872019086
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number8267.VIT25
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2014
Initial Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1